Jump to content
ACN Latitudes Forums

Hives and allergic reaction


Recommended Posts

My son is on several meds but I wanted to know if anyone's kids started having hives as a result of prolonged antibiotic use? My son has been on zithro since May and is now on Omnicef for 2wks together with the zithro. Yesterday after his zithro dose he started getting hives. We gave benedryl and oatmeal baths and he did much better last night. This morning I gave him zithro again and the hives are starting to get really noticeable. Has this happened to anyone? We called the doc and are waiting to hear but was just curious if this was a typical reaction for some.

Thanks,

Jen

Link to post
Share on other sites

My son did get hives last summer, but not sure what caused them. After taking him off all meds, they did not go away. It is possible that the antibiotics started it, he was on Augmentin. But, to be honest, they just got worse and worse and he was on Benadryl for a while. He was tested and nothing came back positive, so the doctor finally said it was from exerting himself, but I am not sure if that was it or not. Luckily, he has been on Zyrtek for about 4 months now and it was a life saver - no more hives or anything.

 

I wish I could help, but it is strange that we both ended up with the same symptoms in our children.

 

Good luck - try Zyrtek if they continue - it works great

Link to post
Share on other sites

My son had hives which I initially blamed on allergies. He would develop hives on two different occasions:

1. When he was exposed to extreme temperature changes, coming out of cold ocean into hot air, coming in from cold winter day to warm house. He would get hives on all exposed skin. (cold uticaria)

2. As the condition worsened, he then began to get hives everytime he scratched or rubbed his skin. (uticaria)

 

We saw an allergist and he told me that zyrtec or other antihistimines will help the symptoms, but that the condition is actually and autoimmune condition.

 

My son no longer has this condition as we have relieved his toxic burden and allowed his immune system to start to heal.

Link to post
Share on other sites

I would take pictures if you can. You may also want to go to www.drjoneskids.org and view the rash images on the site. It may very well be hives you're dealing with, but to develop hives from the zith after being on it for so many months would be unusual. Could be that the addition of omnicef has provoked an allergic reaction or else provoked a tick-borne rash (I am not saying every kid with a rash has lyme - I only know this issue has crossed your radar in the past so I wanted to mention it as a possibility so you don't look back a year from now and wish you'd considered it).

Link to post
Share on other sites

You may also want to check into Candida/Yeast. I was just diagnosed as having a Candida infection on my skin, called tinea versicolor. I thought it was just sun damaged skin. I was having flair ups with hives as well. My doctor told me to use Selsum Blue shampoo as a body wash to kill the yeast. The hives and discoloration on my skin have completely cleared up.

 

Maybe the long term use of antibiotics have caused a yeast flair opposed to an allergic reaction. It is worth checking into.

 

I also started taking Olive Leaf extract to deal with my internal yeast issues and it has worked miracles for me.

Edited by Haileymadison
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...